Doctor insights on:
What Medications Cause Hair Loss
A variety of meds: There are a number of medications that can cause hair loss. In younger patients, the most common medications could include acne medications (isotretinoin), thyroid medications, and other hormones (including testosterone replacement). It would be most helpful to consult with a doc to see which one may be causing it. In most cases, drug-induced hair loss is reversible. ...Read more
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Can any of the medications my aunt is on cause total hair loss (even eyebrows)? Please see attached medication list.
No: I am not aware of these as side effects. She may have been exposed or taken something else to cause these problems. She also could have developed an undetected thyroid condition. This is easily tested for occurance. ...Read more
Does medication for hypertention as much as 4 mg daily cause hair loss? Why does my heal hurt......I stand most of the day.
Possibly: I assume you are referring to propecia (finasteride). It is relatively safe and free of severe side effects, but any drug can cause problems. Suggest you go on line or ask your pharmacist for a list of specific possible side effects. You also should realize any benefit will be lost if you stop the medication. ...Read more
What causes hair loss and how can I fix it to grow an get thicker, besides dose increase of thyroid medication?
Will all the medications from surgeries and the antibiotic (doxycycline hyciate) cause hair loss?
Depends: Hair loss can be a side effect of some medications. Without knowing what your medications are, it is hard to answer your question. Doxycycline in general does not list hair loss as its common side effects. On the other hand, the stress of surgery itself can affect your hormone status such that your hair growth and hair loss suffer an imbalance with end result of hair loss. ...Read more
What can I do for hair loss issue that i think is caused by medication i'm taking? I take .125 mcg synthroid, (thyroxine) sotto pellet HRT injection and accutane.
Can the synthroid levothryoxine cause hair loss as a side effect? I have Hashimoto's and I'm afraid to take the medication for fear of losing my hair
You are more likely to lose hair from hypothyroidism than from taking thyroxine.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex.
Get HPV vaccine. ...Read more
Yes : Alopecia (loss of hair) due to medications will reverse with stopping the insulting agent (the medication which caused it) The question is what to do if you need those medications to balance your moods, and function more adequately. Please consult with your prescriber to switch those mood stabilizers to another type, and use hair products to stimulate the growth and health of your scalp. ...Read more
Unfortunately, there have been numerous posts in murad forum with murad side effects. Murad may cause common unpleasant side effects of acne products:
skin irritation and itching,
increased sunburn susceptibility,
and others. ...Read more
Is it possible for Sertraline to cause a receding hairline? If so, how can a medication that reduces stress levels cause more hair loss?
Baldness: baldness can cause stress and vice versa,typically stress induced hearing loss tends to be patchy. Any drug can theoretically promote hair loss. Talk to your prescribing physicians, possibly consult with a dermatologist for an inspection. Male pattern hair loss can be seen at your age ...Read more
I am taking a Diclofenac (morning) and naproxen (night) for 2 months for back pain.
Can this drugs cause a hair loss?
I lost a lot of hairs. thanks
Paranoia: No. Tachycardia is not how a brain tumor presents or is diagnosed. ...Read more
About 15 yrs ago Prozac was my "miracle drug", and now it seems to have pooped out. I have tried viibryd and it just caused bloating and hair loss. Should i try something with the Prozac to get my happiness back? What about wellbutrin, can I take this wit
Poop out: Unfortunately antidepressant poop-out isn't rare. This may happen with any antidepressant. Strategies to overcome this can include: a different antidepressant (especially combination ssri-snri), use of atypical antipsychotic (e.g. Abilify), or methyl donor such as same or folic acid. ...Read more
Is 500 mg of panothenic acid a day too much ? I read that this can cause hair loss I've been taking one capsule a day for 2 weeks I'm scared
No: It will not harm you. But it will not benefit you, either. It is in most foods. The harm is wasting your money . The harm is you thinking this is of value so you deprive yourself of something that really does improve your body. Try a dermatologist instead of a con artist. ...Read more
For a few years I've been having problems with hair loss and thinning. I'm young and have no other health issues that cause it, what else can I try?
There are a number of possible treatments, like minoxidil which a topical preparation you can apply to the affected area to stimulate hair growth.
I agree with the the previous comment however, you should have some basic investigations to ensure there is not a treatable cause. ...Read more
What is the main cause of dandruff? I barely had any, but now the number of dandruff in my head is intolerable. I'm also suffering so much hair loss.
Possible causes...: One's primary care doctor can check for medical causes. If none are found, then one can see a dermatologist, especially one specializing in hair restoration (some treatments: minoxidil, etc, ...). Medical causes may include: hormonal problems (low thyroid), seborrhea, alopecia areata, stressful illness. Other causes: genetic male/female pattern baldness, telogen effluvium. ...Read more
- Talk to a doctor online
- Medications that cause hair loss
- What causes hair loss?
- What are the causes of mustache hair loss?
- What causes sideburn hair loss?
- Medications that cause muscle loss
- Medications that cause weight loss
- What causes hair loss at a young age?
- What can cause facial hair loss in a man?
- What causes hair loss?